MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18376
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angioplasty procedure, the tip of a cxi support catheter separated.Access was gained through the femoral artery targeting the anterior tibial artery.The patient's anatomy was "very calcified" and another cxi catheter was used for pedal access during the procedure.Several different wires were used during the procedure.Towards the end of the procedure while flossing through another manufacturer's sheath, the catheter was advanced/removed through the hub.Resistance was felt upon removal and the tip of the catheter sheared off, however, the tip remained on the unspecified wire.The catheter and tip were removed successfully from the patient.The procedure had been successfully completed at the time of the separation.A power injector was not used and the hemostatic valve was flushed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure due to the occurrence.The patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: cath lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during an angioplasty procedure, the tip of a cxi support catheter separated.Access was gained through the femoral artery targeting the anterior tibial artery.The patient's anatomy was "very calcified" and another cxi catheter was used for pedal access during the procedure.Several different wires were used during the procedure.Towards the end of the procedure while flossing through another manufacturer's sheath, the catheter was advanced/removed through the hub.Resistance was felt upon removal and the tip of the catheter sheared off, however, the tip remained on the unspecified wire.The catheter and tip were removed successfully from the patient.The procedure had been successfully completed at the time of the separation.A power injector was not used, and the hemostatic valve was flushed.A section of the device did not remain inside the patient's body.The patient did not require any additional procedure due to the occurrence.The patient did not experience any adverse effects.Corrected information: c - event occurred in the united states.Investigation evaluation: reviews of the complaint history, device history record, drawings, manufacture instructions, instructions for use (ifu), quality control procedures were conducted during the investigation.A visual examination of the complaint device was also conducted.The complaint device was returned to cook for investigation.Part of the tip was separated and a 3mm portion of the tip was returned along with the remaining catheter.The device history record (dhr) for the device lot records no non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.The catheter component lots associated with the complaint lot recorded two relevant non-conformances, however, all non-conforming product was scrapped and there are 100% inspections in place to capture this non-conformance.Adequate inspection activities have been established.At this time, cook has concluded that no non-conforming product from this lot exists in house or in the field.The product ifu provided the following information: precautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.The anatomy was noted to be very calcified, however, the tip became separated when inserting into an introducer hub.Therefore, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16589586
Report Number1820334-2023-00286
Device Sequence Number5326518
Product Code KRA
UDI-Device Identifier00827002183766
UDI-Public(01)00827002183766(17)250124(10)14492425
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model NumberG18376
Device Catalogue NumberCXI-2.3-14-150-ANG
Device Lot Number14492425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/22/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAMOND BACK ATHERECTOMY DEVICE; MEDTRONIC NANOCROSS BALLOONS; PASEO BIOTRONIC BALLOON; PINNACLE PRECISION SHEATH; SERENITY BALLOONS
Patient SexMale